MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Radiolucent Lines (4848)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona ultracongruent articular surface right 10mm catalog #: 42522200510 lot #: 63042815, persona cemented stemmed tibial component right size f catalog #: 42532007502 lot #: 63118706, persona cemented tapered stem extension 14mm x +30mm catalog #: 42557000114 lot #: 63135449, palacos rg bone cement 1x40 single catalog #: 00111314001 lot #: 80934425, persona all-poly cemented patella 32mm catalog #: 42540200032 lot #: 63049977.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0002648920-2024-00072, 0002648920-2024-00073, 0001822565-2024-00921, 0001822565-2024-00922 h3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, arthrofibrosis, stiffness, limited range of motion, radiolucency and tibial and femoral implant loosening approximately five (5) years following right knee arthroplasty.In the months and years following the revision, the patient continued to progress and pain resolved.Initial operative notes noted no intraoperative complications.Revision operative notes noted under the indication for the procedure, "the patient did have severe arthrofibrosis with an arc of motion of about 40 degrees as well as radiographic evidence of loosening of both [the] femoral and tibial components." during the procedure, notes noted, "there was severe arthrofibrosis throughout the anterior compartment as well as medial and lateral gutters.No bone loss during removal of [the femoral component].It did take quite a bit of time to expose the tibial component secondary to [the] severe arthrofibrosis.There were no fractures encountered and absolutely no bone loss was encountered during tibial component removal." all components were removed and no intraoperative complications were noted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated.Proposed component code: mechanical (g04) - femur.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: on (b)(6) 2020 exam, contracture and instability in the coronal and sagittal plane confirmed, severe pain, 5-10 degree flexion contracture, total flexion 61-65 degrees, severe stiffness; revision surgery: all components removed required osteotome and saw release to implants.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA CRUCIATE RETAINING CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18932271
Report Number3007963827-2024-00074
Device Sequence Number4449974
Product Code JWH
UDI-Device Identifier00889024230408
UDI-Public(01)00889024230408(17)250131(10)62956222
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue Number42502606602
Device Lot Number62956222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite